MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 368610
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional lot number reported: d4.Medical device lot#: 4150096.D4.Medical device expiration date: 05-31-2029.D4.Unique identifier (udi) #: (b)(4).H4.Device manufacture date: 05-29-2024.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using a bd vacutainer® eclipse¿ blood collection needle the safety shield detached from the device.This occurred with two (2) devices.There was no report of adverse impact to patients or users.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed and the indicated failure mode for defective locking mechanism was observed.Additionally, 20 retention samples from each reported lot number from bd inventory were evaluated by functional testing and the issue of defective locking mechanism was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode defective locking mechanism for each reported lot number.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20795311
Report Number1024879-2024-01157
Device Sequence Number20785672
Product Code FMI
UDI-Device Identifier30382903686101
UDI-Public(01)30382903686101(11)240607(17)290531(10)4159367
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K982541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number368610
Device Lot Number4159367
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown